Question for Cymbalta users
AnonymousOctober 8, 2006 at 12:31 pm
I’ve been on cymbalta for about six months, just made me gain weight. Did nothing for my neuropathy – for which it was described – or energy.
The max dose I got to was 80 mg, and have been tapering off for two months. Just went down to 30mg last week (I think Sunday or Monday) and have been suffering lightheadedness and dizziness since, of which I haven’t had since I started IVIG treatments (6 months also).
I’ve read a lot about patients having terrible problems coming off cymbalta, wondering if anyone here had similar problems.
AnonymousOctober 8, 2006 at 4:51 pm
Im only on a very low dose, I believe it is 30mg. I thought it wasnt doing much for me, my neuropathy pain, so I told the doc I was coming off it. 5 days later I had to get back on because, believe it or not, it was doing something for my pain. I started walking like a very old lady again and my body was paining all over. I was once told by someone that 90mg is supposed to be the dose that helps with pain, however the 30 is doing it for me, at least some of it. I know what you mean about the weight, always have had to keep my weight in check but I have packed on quite a bit since I started, and now it is extremely difficult to get it off! 🙁
AnonymousOctober 9, 2006 at 9:31 pm
Finally finished my last dose of Cymbalta (30mg) on Sunday 2 weeks ago. I was taking 60mg for pain for about 1 year. Gained about 60 lbs. Decided to taper off. Well, by Tuesday morning at 10am I had a headache the size of Montana and my hands and feet hurt reallllllly bad. Now, 2 weeks later, still have the headache and the pain is even worse. Really think I want to go back and just be fat……
AnonymousOctober 10, 2006 at 11:54 am
These cymbalta “withdrawals” are terrible. If you go back on the med you’ll just have to deal with the side effects of discontinuation later. I think it’s best to stay off.
The more I communicate with others the more terrible problems this drug causes.
60 pounds! I was upset about my 20-25 pounds. LOL.
AnonymousOctober 10, 2006 at 2:24 pm
I have been on a combination of Cymbalta 30mg once a day and Lyrica 150mg twice a day. My family says I am on happy pills, as my mood is much better and I was very depressed with the pain and my legs being paralyzed. After 16 days of hospitalization with full time therapy, I very gracefully fell and fractured my ankle. I was getting periodical IVIG, but stayed on same meds. Working fine with me (except the cost). Think I will stay on it as I am begining to walk again with two AFO’s for my foot drop. Hope you all feel better soon. Regina
AnonymousOctober 12, 2006 at 4:16 am
I was only on Cymbalta for a little over 30 days before I knew it wasn’t for me. I didn’t think it was doing anything. However, 30 days was enough time for the MASSIVE headache that was associated with this medication and its withdrawl. It took me two months to get off of a drug I only took for 30 days before deciding to discontinue. Hang in there and talk with your doctor about tapering off at a slower rate that seemed to help me.
AnonymousOctober 13, 2006 at 9:11 am
Well I went back up to 50mg (from 30mg) the last two nights, but no help. Still same side effects (I had never side effects starting the drug, or during the five months I was on 50mg btw).
Just woke up and feel as if I had 9 cups of coffee already! And my first “brain zap” side effect. Not too bad considering all the neuropathy I’ve had in the past.
So I guess it’s quitting time on cymbalta for me. 40mg tonight, 30mg tommorow night, 20mg Sunday night and then done.
Looks like I’ll miss my friend’s wedding Sat, a Beck concert I’ve really been looking forward to Tuesday, and the girl I’ve been “courting” will probably dump me. Thankfully I work for my family and I won’t get fired from my job.
I read the problem with getting off cymbalta (and effexor) is the extremely short half life of the drug. That’s why your body goes into withdrawal so fast.
Why is my right leg feel as if someone kicked it?
Hopefully this won’t be too bad over the next two weeks. Good speed…
You must be logged in to reply to this topic.